Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 610, NWS Jackson, MS

December 20, 2012Leake County, Rankin County, Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 20, 2012, 5:16 AM CST for Leake County, Rankin County, Scott County, Mississippi. It was in force for 74 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 20, 2012, 5:16 AM CST (11:16 UTC)
Expired
Dec 20, 2012, 6:30 AM CST
In force
74 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Leake County, MS, Rankin County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 17 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 20, 5:37 AM CSTTSTM WND DMG4 Sw Leesburg, MSREPORTS OF A TREE DOWN AT HOLLY BUSH ROAD AND HWY 43.
Dec 20, 5:40 AM CSTTSTM WND DMG4 Se Brandon, MSREPORTS OF A TREE DOWN ON HOLIDAY ROAD.
Dec 20, 5:40 AM CSTTSTM WND DMGStar, MSREPORTS OF TREES DOWN ON STAR ROAD NEAR HWY 49...MT REPOSE IN PLANTATION SHORES AND WEST MOUNTAIN CREEK SOUTH OF FLORENCE.
Dec 20, 5:55 AM CSTTSTM WND DMG3 Ene Forkville, MSREPORTS OF TREES DOWN ON CLIFTON-HILLSBORO ROAD.
Dec 20, 5:55 AM CSTTSTM WND DMG6 Ssw Morton, MSREPORTS OF A FEW TREES DOWN ON COOPERVILLE ROAD.
Dec 20, 5:55 AM CSTTSTM WND DMGCarthage, MSAT LEAST 8 TREES DOWN COUNTY WIDE.
Dec 20, 6:05 AM CSTTSTM WND DMG4 W Puckett, MSREPORTS OF A TREE DOWN AT ROSE HILL ROAD AND COUNTY LINE ROAD.
Dec 20, 6:10 AM CSTTSTM WND DMGForest, MSREPORTS OF A TREE DOWN ON BANKS STREET IN FOREST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 20, 4:23 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WUUS54 KJAN 201116
SVRJAN
MSC079-121-123-201230-
/O.NEW.KJAN.SV.W.0610.121220T1116Z-121220T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
516 AM CST THU DEC 20 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...EDINBURG...CARTHAGE...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
  BRANDON...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...

* UNTIL 630 AM CST

* AT 517 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES NORTHWEST OF THOMASTOWN TO 10 MILES NORTHWEST OF
  FANNIN TO 16 MILES WEST OF WHITES MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  THOMASTOWN...RICHLAND AND FLOWOOD BY 525 AM CST...
  GOSHEN SPRINGS...FANNIN...WHITES AND PISGAH BY 530 AM CST...
  SINGLETON...MONTEREY AND STAR BY 535 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
700 AM CST THURSDAY MORNING FOR NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI.

&&

LAT...LON 3222 8973 3204 8973 3205 9023 3215 9026
      3219 9020 3225 9020 3239 9007 3243 9007
      3250 8997 3249 8996 3258 8986 3258 8979
      3264 8973 3293 8973 3293 8932 3223 8932
TIME...MOT...LOC 1117Z 254DEG 51KT 3295 8976 3251 9001
          3212 9039

$$

JA
1 follow-up statement
490 
WWUS54 KJAN 201207
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
607 AM CST THU DEC 20 2012

MSC079-121-123-201230-
/O.CON.KJAN.SV.W.0610.000000T0000Z-121220T1230Z/
SCOTT MS-RANKIN MS-LEAKE MS-
607 AM CST THU DEC 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CST
FOR SOUTHEASTERN LEAKE...EASTERN RANKIN AND SCOTT COUNTIES...

AT 607 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTHEAST OF EDINBURG TO STEELE TO JOHNS MOVING EAST AT
60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HOMEWOOD BY 620 AM CST...
  LAKE BY 625 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR EASTERN
MISSISSIPPI.

&&

LAT...LON 3222 8973 3204 8973 3205 9008 3243 8981
      3258 8974 3260 8968 3293 8943 3293 8932
      3223 8932
TIME...MOT...LOC 1207Z 254DEG 51KT 3295 8913 3251 8938
          3212 8977

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 5:03 AM CST, 13 minutes earlier.

Area forecast discussion, Dec 20, 5:03 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
503 AM CST THU DEC 20 2012

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...ADVERTISED SEVERE SQUALL
LINE ONGOING EARLY THIS MORNING ACROSS ARKANSAS...LOUISIANA AND
WESTERN MISSISSIPPI. THIS LINE HAS HAD A HISTORY OF PRODUCING WIND
DAMAGE ACROSS TEXAS...ARKANSAS AND LOUISIANA THROUGH THE COURSE OF
THE EVENING AND OVERNIGHT. AS THIS LINE MOVES INTO CENTRAL
MISSISSIPPI...IT CONTINUES TO ENCOUNTER VERY MOIST AND UNSTABLE AIR
CHARACTERIZED BY 500 J/KG SBCAPE IN SOUTHERN COUNTIES. THE LINE IS ALSO
MOVING INTO AN AIRMASS THAT HAS 300 M2/S2 0-3KM HELICITY IN THE WEST
TO VALUES AROUND 400-600 M2/S2 0-3KM ACROSS EASTERN MISSISSIPPI.
FORCING WITH THIS SYSTEM HAS BEEN ENOUGH TO COMPENSATE FOR VERY WARM
MID LEVEL TEMPERATURES OF AROUND -9 TO -11C AND WEAK LAPSE RATES. IN
ADDITION...DEWPOINTS HAVE REACHED AROUND 65-69 DEGREES IN THIS AREA.
COUPLE ALL OF THIS WITH A LARGE AMOUNT OF WIND IN PLACE THROUGHOUT
THE ATMOSPHERE...THE EASTERN 2/3RDS OF THE CWA HAS BEEN PLACED IN A
TORNADO WATCH UNTIL NOON. WESTERN SECTIONS HAVE BEEN UNDER A SEVERE
THUNDERSTORM WATCH UNTIL 7AM...AND GIVEN THE FAST PACE OF THIS LINE
THIS SHOULD BE GOOD TO EXPIRE OR PERHAPS CANCEL SOME LOCATIONS A
LITTLE EARLY. THE THIN SQUALL LINE HAS BEEN MOVING AT A FAST
PACE...AROUND 45-50MPH. AHEAD OF THE LINE...WARM ADVECTION SHOWERS
HAVE BEEN ONGOING THROUGHOUT THE NIGHT BUT OVER THE PAST FEW HOURS
HAVE ENCOUNTERED A BIT OF THAT HELICITY AND BEEN ABLE TO
ROTATE...PROMPTING TORNADO WARNINGS IN SOME LOCATIONS. AS
ANTICIPATED...MUCH OF THIS ACTIVITY HAS LITTLE TO NO LIGHTNING
ASSOCIATED WITH IT.

GIVEN THE FAST PACE OF THE LINE...MUCH OF THIS ACTIVITY SHOULD BE
OUT OF THE CWA BY AROUND 9-930AM. CLEARING SHOULD BE RATHER RAPID
BEHIND THE LINE AS STRONG CAA MOVES INTO THE CWA AS WELL AS MUCH
DRIER AIR CHARACTERIZED BY PW VALUES AROUND 0.2 INCHES. HIGH
TEMPERATURES WILL BE REACHED EARLY IN THE DAY AND BEGIN DROPPING
THROUGH THE AFTERNOON INTO THE 50S AND 40S. WITH A TIGHT PRESSURE
GRADIENT IN PLACE AS THE SFC LOW PULLS OUT TOWARD THE GREAT LAKES
AND HIGH PRESSURE MOVING EAST...WINDS WILL BE VERY GUSTY OUT OF THE
NORTHWEST TODAY WITH SPEEDS AROUND 25-35MPH AND GUSTS UP TO 45MPH.
DUE TO THIS A WIND ADVISORY REMAINS IN EFFECT UNTIL 6PM. WINDS
SHOULD SUBSIDE THROUGH THE EVENING...BUT NOT FULLY DECOUPLE...AS
HIGH PRESSURE MOVES INTO THE REGION. WITH MUCH COLDER AIR IN
PLACE...LOWS WILL DIP INTO THE LOWER 30S AND UPPER 20S TONIGHT UNDER
CLEAR SKIES.

SFC HIGH PRESSURE WILL MOVE INTO THE REGION FOR FRIDAY AS WELL AS
RIDGING ALOFT. THIS WILL LEAD TO SUNNY SKIES BUT A COOLER DAY WITH
HIGHS IN THE LOWER 50S. OVERNIGHT LOWS FRIDAY NIGHT WILL AGAIN BE
CHILLY IN THE MID TO UPPER 20S. /28/

.LONG TERM...SATURDAY THROUGH SUNDAY NIGHT...

AFTER A VERY CHILLY START SATURDAY...THE WEEKEND IS LOOKING FAIRLY
QUIET WEATHER-WISE WITH DRY CONDITIONS AND MODERATING TEMPERATURES
THE GENERAL RULE AS MID LEVEL RIDGING TAKES PLACE AND SURFACE HIGH
PRESSURE SHIFTS EAST. LOW LEVEL MOISTURE RETURN COULD LEAD TO ENOUGH
INSTABILITY FOR A FEW SHOWERS BY SUNDAY AFTERNOON AND WILL KEEP LOW
PRECIP CHANCES GOING.

MONDAY THROUGH NEXT THURSDAY...

WE STILL EXPECT A STRONG STORM SYSTEM TO AFFECT THE ARKLAMISS DURING
THE EARLY TO MIDDLE PORTION OF NEXT WEEK. HOWEVER...CONFIDENCE IS
VERY LOW IN THE FORECAST DETAILS GIVEN RUN-TO-RUN INCONSISTENCIES
AND SPREAD AMONG THE GLOBAL MODELS. WILL STAY THE COURSE FOR NOW AND
KEEP THE MENTION OF HEAVY RAINFALL AND SEVERE STORMS IN THE
GRAPHICS. OF SOMEWHAT HIGHER CONFIDENCE IS THAT VERY CHILLY AIR
COULD SURGE SOUTH INTO THE ARKLAMISS FOR WEDNESDAY INTO THURSDAY AND
BEYOND AS COLD HIGH PRESSURE OVER CANADA MAKES A MOVE TO THE SOUTH
BEHIND THE ADVERTISED STORM SYSTEM. /EC/

&&

.AVIATION...MIX OF MVFR TO IFR CONDITIONS ONGOING ACROSS THE TAF
SITES. LINE OF SEVERE STORMS MOVING THROUGH THE JACKSON AREA AT
11Z...AND SHOULD BE AFFECTING KMEI/KGTR/KHBG/KPIB AROUND 14-15Z.
SHOWERS AHEAD OF THE LINE MAY AFFECT THOSE EASTERN SITES ANYTIME
BETWEEN 11Z AND 15Z. NOT MUCH LIGHTNING WITH ANY OF THESE STORMS AND
COULD HAVE THE POTENTIAL TO BRING WIND GUSTS TO 50KTS.BEHIND COLD
FROPA..WINDS WILL SWITCH TO THE NW WITH SUSTAINED WINDS OF 17-27KTS AND
GUSTS TO 40KTS AT TIMES WITH VFR CONDITIONS RETURNING ALONG WITH
CLEARING SKIES. WINDS WILL TAPER DOWN TONIGHT TO AROUND 10KTS OR
LESS. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  29  53  28 /  28   0   0   0
MERIDIAN      62  27  53  25 /  93   0   0   0
VICKSBURG     57  28  54  26 /  13   0   0   0
HATTIESBURG   64  29  56  25 /  94   0   0   0
NATCHEZ       56  28  54  28 /  13   0   0   0
GREENVILLE    57  26  50  29 /   9   0   0   0
GREENWOOD     55  27  51  29 /  21   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025>066-
     072>074.

LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.

&&

28/EC
Hazardous weather outlook, Dec 19, 2:57 PM CST, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CST WED DEC 19 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
202100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
257 PM CST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE TONIGHT INTO EARLY
THURSDAY MORNING AHEAD OF A POWERFUL LOW PRESSURE SYSTEM AND STRONG
COLD FRONT. ONCE STORMS FORM THEY WILL MOVE QUICKLY THROUGH THE
ARKLAMISS AND BRING THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND
GUSTS AND A FEW TORNADOES. THE GREATEST RISK FOR THESE STORMS WEST
OF THE INTERSTATE 55 CORRIDOR WILL BE BETWEEN 1 AM AND 5 AM...AND
4 AM UNTIL 10 AM FOR LOCATIONS ALONG AND EAST OF INTERSTATE 55.

FOLLOWING THE COLD FRONT...GUSTY NORTH TO NORTHWEST WINDS WILL MOVE
INTO THE REGION WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OF
30 TO 45 MPH. SPORADIC 50 MPH WIND GUSTS ACROSS THE DELTA REGION ARE
NOT OUT OF THE QUESTION BETWEEN EARLY MORNING AND EARLY AFTERNOON. A
WIND ADVISORY IS IN EFFECT FOR THE ENTIRE REGION FROM 3 AM THURSDAY
MORNING TO 6 PM THURSDAY EVENING. THE WINDS WILL SUBSIDE THURSDAY
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

FOR EARLY NEXT WEEK (INCLUDING CHRISTMAS DAY)...ANOTHER STORM SYSTEM
COULD IMPACT THE REGION BRINGING HEAVY RAINFALL AND SEVERE
THUNDERSTORMS. PLEASE STAY TUNED FOR UPDATES AS THE WEEKEND
APPROACHES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT INTO TOMORROW MORNING AND POSSIBLY
AGAIN NEXT WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Dec 20, 3:23 AM CST, 1 hour 53 minutes before
MSZ042-043-048-200955-
MADISON MS-HINDS MS-YAZOO MS-
323 AM CST THU DEC 20 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 AM CST THU DEC 20 2012

A CLUSTER SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50
MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF BROWNSVILLE AT 323 AM
CST...MOVING NORTHEAST AT 55 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL YAZOO...NORTH CENTRAL HINDS AND SOUTHWESTERN
MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3283 9025 3262 8997 3234 9040 3248 9056
TIME...MOT...LOC 0923Z 228DEG 48KT 3249 9037

BK
Local storm report, Dec 20, 3:30 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     W JONES                 32.97N 91.65W
12/20/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            3 TREES DOWN WITH 1 LANDING ON A HOUSE. POWER OUTAGES
            ACROSS NORTHERN PART OF PARISH.

&&

AWEBER
Local storm report, Dec 20, 4:01 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
401 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
12/20/2012                   CHICOT             AR   LAW ENFORCEMENT

            POWERLINES DOWN IN LAKE VILLAGE.

&&

AWEBER
Local storm report, Dec 20, 4:12 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TSTM WND DMG     LELAND                  33.40N 90.90W
12/20/2012                   WASHINGTON         MS   PUBLIC

            POWER OUTAGES IN LELAND.

&&

AWEBER
Special weather statement, Dec 20, 4:56 AM CST, 20 minutes before
MSZ055-056-064-065-201125-
SMITH MS-SIMPSON MS-JEFFERSON DAVIS MS-COVINGTON MS-
456 AM CST THU DEC 20 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 AM CST THU DEC 20 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF HEBRON AT 455 AM CST...MOVING NORTHEAST
AT 50 MPH.

PEOPLE IN NORTHWESTERN COVINGTON...NORTHWESTERN JEFFERSON DAVIS...
SOUTHEASTERN SIMPSON AND SOUTHERN SMITH COUNTIES SHOULD MONITOR THIS
STORM CLOSELY. A TORNADO WATCH IS IN EFFECT...PEOPLE SHOULD BE
PREPARED TO MOVE TO SAFETY IF THREATENING WEATHER APPROACHES.

LAT...LON 3208 8955 3190 8939 3173 8962 3160 8997
      3187 8996
TIME...MOT...LOC 1055Z 228DEG 42KT 3176 8988

AEG
Local storm report, Dec 20, 5:12 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 AM CST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     TSTM WND GST     YAZOO CITY              32.86N 90.41W
12/20/2012  E60.00 MPH       YAZOO              MS   AMATEUR RADIO

&&

AWEBER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 2:14 AM CSTSpecial Weather StatementJANKemper31 min
Dec 20, 2:59 AM CSTSevere Thunderstorm WarningJANBolivar, Washington76 min
Dec 20, 3:23 AM CSTSpecial Weather StatementJANMadison32 min
Dec 20, 3:42 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren78 min
Dec 20, 3:45 AM CSTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower45 min
Dec 20, 3:59 AM CSTTornado WarningJANMadison26 min
Dec 20, 4:18 AM CSTSevere Thunderstorm WarningJANHolmes, Yazoo72 min
Dec 20, 4:22 AM CSTTornado WarningJANAttala, Leake34 min
Dec 20, 4:25 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery80 min
Dec 20, 4:34 AM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Franklin, Jefferson71 min
Dec 20, 4:48 AM CSTSevere Thunderstorm WarningJANHinds, Madison57 min
Dec 20, 4:56 AM CSTSpecial Weather StatementJANSimpson29 min
Dec 20, 5:01 AM CSTSevere Thunderstorm WarningJANCopiah59 min
Dec 20, 5:08 AM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Webster67 min
Dec 20, 5:24 AM CSTSevere Thunderstorm WarningJANLincoln66 min
Dec 20, 5:26 AM CSTSevere Thunderstorm WarningJANJasper, Smith34 min
Dec 20, 5:27 AM CSTSevere Thunderstorm WarningJANMarion48 min
Dec 20, 5:38 AM CSTTornado WarningJANMarion37 min
Dec 20, 5:44 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson76 min
Dec 20, 5:53 AM CSTSevere Thunderstorm WarningJANClay, Oktibbeha, Winston52 min
Dec 20, 5:56 AM CSTSpecial Weather StatementJANKemper, Noxubee29 min
Dec 20, 5:58 AM CSTSevere Thunderstorm WarningJANNeshoba, Newton62 min
Dec 20, 5:59 AM CSTSevere Thunderstorm WarningJANCovington, Lamar46 min
Dec 20, 6:00 AM CSTSevere Thunderstorm WarningJANJasper, Smith75 min
Dec 20, 6:17 AM CSTSevere Thunderstorm WarningJANLauderdale43 min
Dec 20, 6:18 AM CSTSevere Thunderstorm WarningJANLamar, Marion42 min
Dec 20, 6:20 AM CSTSevere Thunderstorm WarningJANLowndes, Noxubee40 min
Dec 20, 6:23 AM CSTSevere Thunderstorm WarningJANCovington, Jones82 min
Dec 20, 6:33 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale57 min
Dec 20, 6:38 AM CSTSevere Thunderstorm WarningJANForrest37 min
Dec 20, 6:48 AM CSTSevere Thunderstorm WarningJANLamar, Marion57 min
Dec 20, 6:51 AM CSTSevere Thunderstorm WarningJANClarke, Lauderdale54 min
Dec 20, 6:59 AM CSTSevere Thunderstorm WarningJANLowndes, Noxubee19 min
Dec 20, 7:12 AM CSTSevere Thunderstorm WarningJANForrest48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.